Alert archive / New Hampshire / River Flood Warnings in 2021

River Flood Warning 5, NWS Gray, ME

August 23, 2021Hillsborough County, New Hampshire

NWS Gray, ME issued this river flood warning at Aug 23, 2021, 8:29 PM EDT for Hillsborough County, New Hampshire. It took effect at Aug 23, 2021, 10:33 PM EDT. It was in force for .

The area

The outline as issued.

The facts

Issued
Aug 23, 2021, 8:29 PM EDT (00:29 UTC)
In effect from
Aug 23, 2021, 10:33 PM EDT
Expired
Aug 23, 2021, 10:25 PM EDT
In force
Issued by
NWS Gray, ME
Area
Storm-based polygon
Flood severity
Minor

County Hillsborough County, NH

The radar

The Boston radar (KBOX), 111 km from the middle of the area, began a volume at 00:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Souhegan River at Milford (MFDN3).

Action stage
8 ft
Minor stage
9 ft
Moderate stage
11 ft
Major stage
12 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 01093852, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

913 
WGUS41 KGYX 240029
FLWGYX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Gray ME
829 PM EDT Mon Aug 23 2021

...The National Weather Service in Gray ME has issued a Flood 
Warning for the following rivers in New Hampshire...

  Souhegan River At Milford affecting Hillsborough County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

Additional information is available at www.weather.gov.

The next statement will be issued Tuesday morning at 830 AM EDT.

&&


NHC011-241230-
/O.NEW.KGYX.FL.W.0005.210824T0233Z-210824T1900Z/
/MFDN3.1.ER.210824T0233Z.210824T0600Z.210824T1300Z.NO/
829 PM EDT Mon Aug 23 2021

The National Weather Service in Gray has issued a

* Flood Warning for
  the Souhegan River At Milford.
* Until tomorrow afternoon.
* At 7:45 PM EDT Monday the stage was 8.6 feet.
* Flood stage is 9.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this evening to a crest of 9.5 feet just after midnight tonight. 
  It will then fall below flood stage late tomorrow morning.
* Impact...At 9.0 feet, Floodwaters begin to spill into the Milford 
  Drive In. Floodwaters encroach on properties on Intervale Road in 
  Wilton and the Monadnock Water parking lot.
* Impact...At 9.5 feet, Water begins to flood a portion of Route 
  101A in Milford.  Water begins to flood the property of the 
  Milford water utilites department, properties on Intervale Road in 
  Wilton, and the Monadnock Water parking lot.


&&

LAT...LON 4287 7185 4288 7163 4280 7163 4277 7185

$$

ARNOTT
1 follow-up statement
532 
WGUS81 KGYX 240225
FLSGYX

Flood Statement
National Weather Service Gray ME
1025 PM EDT Mon Aug 23 2021

...The Flood Warning is cancelled for the following rivers in New 
Hampshire...

  Souhegan River At Milford affecting Hillsborough County.

NHC011-240330-
/O.CAN.KGYX.FL.W.0005.210824T0233Z-210824T0225Z/
/MFDN3.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1025 PM EDT Mon Aug 23 2021

...The Flood Warning for the Souhegan River At Milford has been 
cancelled...

The Flood Warning is cancelled for
  the Souhegan River At Milford.
* At 9:45 PM EDT Monday the stage was 8.4 feet.
* Flood stage is 9.0 feet.
* The river crested just below the 9.0 foot flood stage and is 
  beginning to fall.
* Forecast...The river is expected to fall to 5.7 feet Thursday 
  evening.


&&

LAT...LON 4287 7185 4288 7163 4280 7163 4277 7185

$$

ARNOTT

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this river flood warning went out at Aug 23, 7:19 PM EDT, 1 hour 10 minutes earlier.

Area forecast discussion, Aug 23, 7:19 PM EDT, 1 hour 10 minutes before
Area Forecast Discussion
National Weather Service Gray ME
719 PM EDT Mon Aug 23 2021

.SYNOPSIS...
The remnants of Henri will drift across southern New England
tonight and bring areas of rain to much of New Hampshire and
western Maine south of the mountains. After a foggy and cloudy
start to Tuesday the sunshine will break out and temperatures
will warm quickly into the mid to upper 80s along with very
humid conditions. Very warm and humid continues through Thursday
when a cold front will sweep the tropical air mass out of the
region finally.

&&

.NEAR TERM /TONIGHT/...
715 PM Update...
Refreshed the PoP/Wx/QPF forecast through tonight based on
modeled and observed trends. So far showers with embedded
downpours are behaving for the most part over southern New
Hampshire. Will hold the Flood Watch for the time being until we
see rates start to taper off, which should be by around the time
of the next update. Biggest conundrum at this point appears to
be the possibility of another dense fog advisory tonight...
although dueling lows in the area along with a pocket of onshore
flow is complicating matters with decreased confidence in how
fog will behave.

Previously...
Circulation of Henri is finally pulling E allowing rainfall to
work back into the forecast area. There are two main areas of
rain...one near the center of circulation and another associated
with a small mesolow well E of Henri moving N. The rain near
the center of Henri will concentrate mainly across Srn NH thru
this evening...and will carry the highest flood risk. The
mesolow will move rather quickly Nwd thru Wrn ME and so no real
flood threat is anticipated.

We are also dealing with a low end tornado threat for the next
couple of hours. Breaks in the overcast have allowed for some
instability and shallow convection has formed ahead of the main
band of rain. There is also a boundary laid out between the
rather maritime influenced air mass in Ely flow and more
unstable Sly flow ahead of Henri. This has been the primary
focus for convection and there has been broad/weak rotation
observed on local 88Ds. A brief tornado will be possible until
we begin to lose that low level instability. With low level flow
being rather weak at the moment...any tornado will also tend to
be weak...but 60 mph winds are capable of downing trees.

Deep onshore flow remain overnight and so I expect fog/stratus
to work back into coastal areas. Model guidance does not have it
quite as widespread or dense as last night...so I have only
added areas of fog to the forecast for now. The threat for
scattered showers will persist in the gradually upsloping SEly
flow until the center of Henri passes our longitude.

&&

.SHORT TERM /TUESDAY THROUGH TUESDAY NIGHT/...
Remnants of Henri will be passing into the Gulf of ME Tue
bringing an end to the onshore flow for much of the forecast
area. However the air mass will remain humid and very warm in
its wake. Widely scattered showers and thunderstorms will be
possible in the afternoon as we near peak heating. But forcing
is weak in the subsidence around Henri so not expecting much.
Bigger story may be running some heat indexes towards the mid
90s.

Abundant low level moisture and clearing skies will lead to
radiation fog overnight. Temps will remain a little milder than
normal.

&&

.LONG TERM /WEDNESDAY THROUGH MONDAY/...
Focus on the long term will be the heat Wednesday and Thursday,
followed by seasonably cooler conditions Friday into the
weekend. Surface ridging Wednesday with h850 temps warming to
16C will support temps in the 80s, with some southern areas
touching 90. Dry midlevels and warm temperatures aloft should
sufficiently prevent convection on Wednesday, despite the
continues muggy feeling at the surface. Light winds and mostly
clear skies overnight could favor some valley fog. By Thursday
850mb temps warm closer to 18C, however the approaching cold
front will likely be preceded by some scattered convection and
increasing clouds. Should the front timing be delayed then temps
will have a chance to warm even higher than the current
forecast, with many places reaching 90. Heat advisory levels are
borderline in southern locations with this forecast, but again
could see conditions pushing some areas HI above 95F. However,
with a drier midlevel we could mix in some more drier air to the
surface and undercut those 70 dewpoints by a few degrees. Best
chance for thunderstorms will be with the lift from the cold
front, however there remains differences in the models with
respect to timing and strength. For now have the FROPA timed to
come through the area starting late Thursday in the NW and
pushing east Thursday Night. Instability will be high if timing
coincides with peak heating, so can't rule out some strong
storms in that scenario. The front will effectively scour out
the mugginess that has been present for several days on end.
Behind it will come some much cooler and drier conditions with
dewpoints dropping into the 40s and 50s. Thicknesses aloft will
fall slightly, but looking at some sunny conditions with
temperatures in the 70s during the day. A warm front will lift
north on Saturday with another upper level ridge building in to
the eastern U.S. Can't rule out some convection with the warm
front late on Saturday, especially with diurnal heating, but for
now convective potential looks limited. Heat will build in for
early next week as that upper level ridge pushes more east with
highs climbing back into at least the lower to mid 80s
again...along with climbing surface dewpoints.

&&

.AVIATION /23Z MONDAY THROUGH SATURDAY/...
Short Term...Areas of LIFR continue near the coast...with inland
areas bouncing between MVFR and VFR CIGs. I expect a general
trend back into LIFR for many of the terminals tonight. Near the
coast as a result of FG and stratus while LEB and HIE see
radiation FG overnight. Diurnal heating will help to lift
FG/stratus between 12 and 14z Tue with VFR expected in the
afternoon. Widely scattered SHRA/TSRA are possible Tue
afternoon...with MVFR or lower conditions in that convection.
Valley fog expected overnight Tue...with LEB and HIE most likely
to see LIFR conditions. VFR expected Wed.

Long Term...Mainly VFR conditions expected for the long term. Can't
rule out some valley fog given light winds under mostly clear skies
Wed and Thu morning. A cold front will push through the terminals
Thursday night with sct TSRA.

&&

.MARINE...
Short Term...Winds and seas continue to diminish as the remnants
of Henri weaken. As the center of circulation moves back into
the Gulf of ME late tonight/early Tue winds may briefly gust to
near 25 kt well outside the bays. Dense fog is possible again
tonight as air mass remains very moist. Fog and stratus will
clear out thru Tue.

Long Term...High pressure will be present over the coastal waters
for much of the forecast period. A cold front will push through late
Thursday night, though models differ on the strength and timing of
this feature. Winds will increase chop briefly, but seas should
remain under 4ft throughout. An SW flow will increase over the
weekend as the high over the western Atlantic dominates the pattern.
No SCA conditions expected at this time.

&&

.HYDROLOGY...
Remnants of Henri and the tropical airmass linger over New England,
continuing the flood threat for a little longer, primarily over s
NH. WPC Excessive rainfall outlook continues to highlight the
Monadnock region and marginal risk into southern Maine. Some bands
of moderate to heavy rain will continue on the east side of the
center of Henri's remnant low, and some more widespread but lighter
intensity rainfall with the center. Some brief downpours with some
bands produced rainfall amounts of 2"/hr, which if hit with
repeating showers could lead to localized flooding. Widespread
flooding is not expected, neither is river flooding given the
localized nature of these heavier showers. The system should push
east of the area early Tuesday morning, ending the flooding
concerns. A flood watch continues for southern NH through late
tonight.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...Flood Watch until 6 AM EDT Tuesday for NHZ007-008-011-015.
MARINE...None.

&&

UPDATE...Casey
NEAR/SHORT TERM...Legro
LONG TERM...Jamison
HYDROLOGY...Jamison
Hazardous weather outlook, Aug 23, 3:53 PM EDT, 4 hours 36 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
353 PM EDT Mon Aug 23 2021

MEZ007>009-012>014-018>022-033-NHZ001>006-009-010-012-013-242000-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Belknap-Strafford-Eastern Hillsborough-Interior Rockingham-
353 PM EDT Mon Aug 23 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, central New
Hampshire, northern New Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Rainfall from the remnants of Henri is expected to remain south of
the region at this time. Scattered showers will be possible this
evening. Brief, locally heavy downpours will be possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NHZ007-008-011-015-242000-
Sullivan-Merrimack-Cheshire-Western And Central Hillsborough-
353 PM EDT Mon Aug 23 2021

...FLOOD WATCH IN EFFECT THROUGH LATE TONIGHT...

This Hazardous Weather Outlook is for New Hampshire, central New
Hampshire and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Flood Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150>154-170-172-174-MEZ023>028-NHZ014-242000-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-Waters from Stonington ME to Port Clyde ME from 25 to 40 nm-
Waters from Port Clyde ME to Cape Elizabeth ME from 25 to 40 nm-
Waters from Cape Elizabeth ME to Merrimack River MA from 25 to 40 nm-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Coastal Rockingham-
353 PM EDT Mon Aug 23 2021

This Hazardous Weather Outlook is for Atlantic coastal waters,
south central Maine, southwest Maine and southern New Hampshire.

.DAY ONE...This afternoon and tonight.

Areas of dense fog over the waters and coastal counties possible
tonight.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Aug 23, 2:59 PM EDT, 5 hours 30 minutes before
Special Weather Statement
National Weather Service Gray ME
259 PM EDT Mon Aug 23 2021

NHZ011-015-231945-
Western And Central Hillsborough NH-Cheshire NH-
259 PM EDT Mon Aug 23 2021

...A strong thunderstorm will impact portions of southwestern
Hillsborough County through 345 PM EDT...

At 259 PM EDT, Doppler radar was tracking a strong thunderstorm
capable of producing a landspout over Brookline, or 9 miles west of
Nashua, moving northwest at 15 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Milford, Hollis, Peterborough, Mont Vernon, Lyndeborough, Greenville,
Wilton, New Ipswich, Sharon, Brookline, Mason, Temple, Mount Vernon
and Rindge.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 7193 4286 7196 4290 7168 4271 7162
TIME...MOT...LOC 1859Z 142DEG 13KT 4273 7168

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DS
Special weather statement, Aug 23, 4:07 PM EDT, 4 hours 22 minutes before
Special Weather Statement
National Weather Service Gray ME
407 PM EDT Mon Aug 23 2021

NHZ015-232045-
Western And Central Hillsborough NH-
407 PM EDT Mon Aug 23 2021

...A developping storm will impact portions of southwestern
Hillsborough County through 445 PM EDT...

At 406 PM EDT, Doppler radar was tracking a strong storm capable of
producing a landspout over Greenville, or 11 miles north of
Fitchburg, moving north at 10 mph.

HAZARD...Landspouts and wind gusts up to 50 mph.

SOURCE...Radar indicated.

IMPACT...Minor damage to outdoor objects is possible. Gusty winds
         could knock down tree limbs and blow around unsecured
         objects.

Locations impacted include...
Milford, Peterborough, New Boston, Mont Vernon, Greenfield,
Lyndeborough, Francestown, Greenville, Wilton, New Ipswich,
Brookline, Mason, Temple, Sharon, Mount Vernon and Hancock.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 4271 7189 4295 7198 4298 7174 4271 7163
TIME...MOT...LOC 2006Z 159DEG 10KT 4277 7179

LANDSPOUT...POSSIBLE
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH

DS

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 24, 4:22 AM EDTAreal Flood AdvisoryGYXStrafford3 hr

Nearby

River Flood Warnings in New Hampshire, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.